Jump to content

dark discharge/period even though i'm taking the pills


ally87
 Share

Recommended Posts

I've been skipping my period twice now by continuing the pills (skipping the placebos), but lately I've gotten this darkish discharge. My lower abdomen is visibly rounder and I sometimes feel pain. My appetite has increased and I always feel tired.

 

BUT....

 

I took a preg test this morning... It was NEGATIVE.

 

Maybe my lower abdomen seem bigger because I've started eating a lot of junk... Hot dogs, candy... etc.

 

What do you guys think?

Link to comment
Share on other sites

I just went through the exact same thing as you, dark brown discharge/black (which is oxidized old blood), then I was exhausted had cramps like a period and it never came. Turns out it was my birth control, I was taking the progestin-only mini-pill. I stopped taking it recently and now I just got my period. I would definitely go see a doctor just in case but I wouldn't worry to the point of losing sleep, because I just went through the same thing and am not pregnant and not ill either.

Link to comment
Share on other sites

I agree with avman and Tigris that it would be best to get things checked out to be on the safe side.

 

I am not so sure that regularly skipping the placebo/off week pills is a good idea to avoid your period. At least I wouldn't do it without consulting the doctor about how often you could do that without messing up your system.

Link to comment
Share on other sites

It's not uncommon to get "breakthrough" bleeding while you are on the pill. I got it if I varied my pill-taking time as little as 3 hours from day to day. I did what the others are suggesting--I called my doctor and told her what I was experiencing. You should, too.

 

Doctors have recommended this course of pills to some of their patients for some time now, and there is even a pill on the market that works this way. You get your period once every three months.

Link to comment
Share on other sites

I would consult with your doctor, but it is also very likely because you are "skipping" periods and it can cause the hormones to fluctuate, and cause excess bloating, and discharge.

 

I always found it better to just have the periods, then to "skip" them as I found there there tended to be spotting, and I would feel awful too without that break. Some pills also are not meant to skip periods, so the effects will be worse.

 

Of course, eating junk does not help as the excess salt, preservatives and fats will cause bloating/water retention, digestive problems and so on. And just make you FEEL crappy.

Link to comment
Share on other sites

I think you should see your doctor. Unexplained abdominal pain isn't something you should mess around with. Get it checked out. If it ends up being nothing then all you wasted was a couple hours of your time.

 

I'm going to see my doctor for a general check-up on Monday, and I might as well mention my abdominal pain

 

Thanks!

Link to comment
Share on other sites

Since you say there are placebos, you must be on a combination pill, which birth control are you on?

 

I'm on Yasmin. No side effects, so I'm pretty lucky.

 

Sometimes I worry about being pregnant because I've been skipping my periods, and then I won't know if I'm really pregnant...

 

And then I read somewhere that small blood discharge could mean that I'm pregnant because of the fetus expanding or something.

 

Thanks!

Link to comment
Share on other sites

I would consult with your doctor, but it is also very likely because you are "skipping" periods and it can cause the hormones to fluctuate, and cause excess bloating, and discharge.

 

I always found it better to just have the periods, then to "skip" them as I found there there tended to be spotting, and I would feel awful too without that break. Some pills also are not meant to skip periods, so the effects will be worse.

 

Of course, eating junk does not help as the excess salt, preservatives and fats will cause bloating/water retention, digestive problems and so on. And just make you FEEL crappy.

 

 

I have a doctor's appointment on Monday

 

I felt like skipping my periods because I was on vacation, and I hate having my periods because of the bloating, getting a few pimples on my face, stomach ache, mood swings etc., especially when I'm on vacation..!

 

I'm on the placebos right now, and I should be getting my periods tomorrow or today... I'm actually looking forward getting my periods after 2 months without it..

 

I were on a low-carb diet before, but stopped because I lost too much weight. I've been eating a lot of carbs lately, especially sugar, so maybe that's why I feel bloated.

 

Thanks!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...